Put on Lantus Solostar Pen

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 6/13/2009 7:32 PM (GMT -7)   
 
 
Okay, As I sit here staring at my new Lantus Solostar Pen I wonder if I can do it...Can I inject myself?  I have never done this to myself before...The needle looks HUGE to me...here goes....Well, I didn't even feel it!!  I am only on 10 units at bedtime so I know that is a very low dose.  I still am amazed that I did it!!  and that I really did not feel a thing!!!
 
This won't be as bad as I thought.  I'm a bit confused though. My latest A1c was down from 12.5 in Mid March to 8.7 last week...so is it just the daily levels that made him put me on insulin?  I thought 8.7 was good.  But my daily's are pretty high...ranging from 172 to 320 on a bad day.  But maybe I won't have to do these injections for very long. 
 
Anyway,just wanted to fill you all in...
 
Me.

 I hate Boats!!!!
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 5mg. 2X in the morning
                                                                    

 


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5392
   Posted 6/13/2009 8:06 PM (GMT -7)   
Rhonda, did you remind the doctor that your BP medicine has HCTZ?  That is also making your blood sugar rise.  No, the 8.7 A1c is too high.  Normal would be under 6.0.


Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds

Post Edited (LanieG) : 6/13/2009 9:10:16 PM (GMT-6)


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 6/14/2009 9:32 AM (GMT -7)   
It is actually the same Dr. so I hope he knows that. But my levels have been so high that I doubt that it's because of the Lisinopril. The next time I go in I will bring it up. Thanks.

Me.
 I hate Boats!!!!
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 5mg. 2X in the morning
                                                                    

 


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5392
   Posted 6/14/2009 6:51 PM (GMT -7)   
Rhonda, maybe you and I would handle situations differently.  If it were me, I'd confirm with a pharmacist about the lisinopril HCTZ's effect on blood sugar tomorrow.  If the pharmacist said it did raise blood sugar, I'd call my doctor's office right after that.  The other thing is that I'd be sure what I'm eating is not contributing to the high blood sugar either.  Either way, good luck.

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 6/19/2009 9:17 AM (GMT -7)   
8.7% is still too high for an A1C result and your daily numbers are also (IMHO) too high. That's probably why you're on insulin.

Just wanted to say kudos to you for doing your 1st injection. I still remember mine (took me about 30 minutes) and how hard it was to do alone. Once that hurdle is jumped though, it's easy-peasy after that. (See... not as bad as the stupid finger lancet, eh? :-)
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 6/19/2009 4:08 PM (GMT -7)   
Are u kidding me? The finger stick is so much worse then injecting myself...I was surprised. The Solostar Pen is a miracle...I hope that all Insulin can be used in this pen... Get rid of the syringes alltogether... I did ask about the Lisinopril HCTZ and you were right. But he thinks it is so small that I should be able to keep taking it. I have been trying very hard to change my eating. At first I was all Gung Ho, but then....well, I have so much stress with my son being Bipolar that I seem to be eating more for comfort. I will try to be better....

My Dr. just increased my Lantus from 10 units to 15 for a few days, then up to 20.... I don't think that's high, but I don't want to be on it forever....I will keep posted.
 I hate Boats!!!!
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/15 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 10mg. 2X in the morning
Lantus 10 units at bedtime with Solostar Pen                                                                   

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:45 AM (GMT -7)
There are a total of 2,732,061 posts in 300,985 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
247 Guest(s), 16 Registered Member(s) are currently online.  Details
clo2014, shliv, ashlingd, Chellety, pmm73, colitisteen98, peanut307, Traveler, eat2bwell, snowboat, bdavis, JamesE, trumpet123, Mister Mike, Buddy Blank, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer